Tennessee, 2007High Wind in Tennessee, March 1, 2007
March 1, 2007 · NWS MRX · 3 events in 1 county or zone
A passing storm front caused scattered damage across Northeast Tennessee.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $36,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A passing storm front caused scattered damage across Northeast Tennessee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Mar 1, 3:00 AM EST, 4 hours earlier.
Area forecast discussion, Mar 1, 3:00 AM EST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
300 AM EST THU MAR 1 2007
.SHORT TERM (TODAY THROUGH SATURDAY NIGHT)... SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED IN WEST TN AND NRN MS...ASSOCIATED
WITH THE NOSE OF THE UPPER JET AND STRONG THETA-E ADVECTION JUST
NORTH OF THE SURFACE WARM FRONT. THIS CONVECTION WILL BEGIN TO
AFFECT OUR WESTERN COUNTIES BY 10Z. EXPECT THAT THERE WILL BE TWO
MAIN SURGES OF PRECIP TODAY. THE FIRST WILL SOME DURING THE DAY AS
THE 850 MB JET STRENGTHENS AND ADVECTS WARM MOIST AIR OVER THE
SURFACE WARM FRONT. THE CONVECTION WILL BE ELEVATED DURING THE
DAY...AND THUS LESS LIKELY TO PRODUCE WIDESPREAD SEVERE
WEATHER...THOUGH SOME HAIL AND ISOLATED STRONG WIND GUSTS WILL BE
POSSIBLE. THE WARM FRONT WILL PUSH FROM SOUTH TO NORTH ACROSS THE
AREA LATE THIS AFTERNOON...CAUSING SURFACE DEWPOINTS TO RISE
RAPIDLY INTO THE 50S. A SECOND ROUND OF PRECIP WILL COME WITH THE
PASSAGE OF THE SURFACE COLD FRONT BETWEEN 00Z AND 06Z. THESE STORMS
WILL LIKELY BE IN THE FORM OF A SQUALL LINE AND WILL BE SURFACE-
BASED...AND THUS MORE LIKELY TO PRODUCE DAMAGING WIND GUSTS. AN
ISOALTED TORNADO CANNOT BE RULED OUT IN THE SOUTHERN VALLEY. NAM
SBCAPE IN THE EVENING REACHES 500-700 J/KG...THOUGH THE SREF MEAN
SHOWS LESS INSTABILITY. HOWEVER NOT MUCH INSTABILITY WILL BE NEEDED
FOR SEVERE WX GIVEN THE STRONG DYNAMICAL FORCING. WILL ISSUE AN SPS
FOR THE SEVERE THREAT. THE WIND ADVISORY WILL BE CONTINUED FOR THE
MOUNTAINS. THE COLD FRONT CLEARS THE AREA BY 09Z AND WILL END ALL
POPS AROUND 12Z FRIDAY.
WITH THE CLOSED LOW REMAINING OVER THE GREAT LAKES REGION AND THE
FLOW ALOFT REMAINING WEST TO SOUTHWEST OVER OUR AREA...A STRONG
SURGE OF COLD AIR DOES NOT FOLLOW THE FRONT...SO TEMPS WILL REMAIN
ABOVE NORMAL FOR FRIDAY. A TROUGH ROTATES AROUND THE LOW AND WILL
CROSS OUR AREA ON SATURDAY/SATURDAY NIGHT. MOISTURE REMAINS LIMITED
WITH THE SYSTEM SO WILL KEEP POPS IN THS SLIGHT TO LOW CHANCE RANGE.
INCREASING COLD ADVECTION SATURDAY NIGHT MAY DROP TEMPS ENOUGH FOR A
CHANGE TO SNOW IN THE NORTH BEFORE THE PRECIP ENDS.
.LONG TERM (SUNDAY THROUGH WEDNESDAY)...EASTERN STATES UPPER TROF
MOVES OFFSHORE BY 12Z MONDAY ALLOWING FOR AN END TO THE
FLURRIES/SNOW SHOWERS ACROSS THE HIGHER TERRAIN OF SOUTHWEST
VIRGINIA AND NORTHEAST TENNESSEE SUNDAY MORNING. UPPER RIDGING
BECOMES SUPPRESSED SOUTH INTO THE SUBTROPICS BY 00Z TUESDAY WITH
ZONAL FLOW DEVELOPING. WEAK BACKDOOR FRONT TRIES TO DROP INTO THE
SOUTHERN APPALACHIANS BY WEDNESDAY WITH LITTLE IMPACT AS LOW LEVEL
FLOW ACROSS SOUTHEAST STATES REMAINS EAST TO NORTHEASTERLY. STAYED
RELATIVELY CLOSE TO SUGGESTED MEX MOS TEMP GUIDANCE DURING LONG
TERM.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 65 44 61 36 57 / 100 100 10 10 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 66 43 59 35 53 / 100 100 10 10 10
OAK RIDGE, TN 62 41 59 34 53 / 100 100 10 10 20
TRI CITIES AIRPORT, TN 64 43 55 31 51 / 100 100 10 10 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 6 AM THIS MORNING TO 6 AM EST FRIDAY FOR THE
FOLLOWING ZONES: CHEROKEE...CLAY.
TN...WIND ADVISORY FROM 6 AM THIS MORNING TO 6 AM EST FRIDAY FOR THE
FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
MOUNTAINS...EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...
SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...
UNICOI.
VA...NONE.
&&
DGS/THHazardous weather outlook, Mar 1, 3:21 AM EST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
321 AM EST THU MAR 1 2007
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-020830-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
321 AM EST THU MAR 1 2007 /221 AM CST THU MAR 1 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
A STRONG LOW PRESSURE SYSTEM WILL APPROACH FROM THE WEST TODAY.
SHOWER AND THUNDERSTORMS STORMS WILL AFFECT THE AREA THROUGH THE
DAY AND INTO TONIGHT. THERE IS THE POTENTIAL FOR SOME OF THE STORMS
REACHING SEVERE LIMITS. THE MAIN THREAT FROM THE STORMS THAT OCCUR
DURING THE DAY WILL BE LARGE HAIL...WITH DAMAGING WIND GUSTS ALSO
POSSIBLE. LOCATIONS WITH THE GREATEST THREAT OF SEVERE WEATHER
DURING THE DAY WILL BE IN THE SOUTHERN CUMBERLAND PLATEAU AND
SOUTHERN TENNESSEE VALLEY.
A SECOND ROUND OF STORMS WILL AFFECT THE AREA THIS EVENING AS A
COLD FRONT PASSES THROUGH. THE MAIN THREAT WITH THE STORMS IN THE
EVENING APPEARS TO BE DAMAGING STRAIGHT-LINE WINDS...WITH THE
POTENTIAL FOR AN ISOLATED TORNADO IN THE SOUTHERN CUMBERLAND
PLATEAU AND SOUTHERN TENNESSEE VALLEY.
WINDS WILL INCREASE IN THE MOUNTAINS THROUGH THE DAY. SUSTAINED
WINDS BETWEEN 20 AND 30 MPH CAN BE EXPECTED...WITH GUSTS BETWEEN 40
AND 50 MPH. A WIND ADVISORY IS IN EFFECT THROUGH TODAY AND TONIGHT
FOR THE MOUNTAINS OF TENNESSEE AND SOUTHWEST NORTH CAROLINA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER NETWORK ACTIVATION MAY BE REQUIRED TODAY THROUGH THIS
EVENING.
In the hours before
Special weather statement, Mar 1, 3:21 AM EST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
321 AM EST THU MAR 1 2007
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-012100-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
321 AM EST THU MAR 1 2007 /221 AM CST THU MAR 1 2007/
...SEVERE THUNDERSTORMS POSSIBLE TODAY THROUGH THIS EVENING...
A STRONG LOW PRESSURE SYSTEM WILL APPROACH FROM THE WEST TODAY.
SHOWER AND THUNDERSTORMS STORMS WILL AFFECT THE AREA THROUGH THE
DAY AND INTO TONIGHT. THERE IS THE POTENTIAL FOR SOME OF THE STORMS
REACHING SEVERE LIMITS. THE MAIN THREAT FROM THE STORMS THAT OCCUR
DURING THE DAY WILL BE LARGE HAIL...WITH DAMAGING WIND GUSTS ALSO
POSSIBLE. LOCATIONS WITH THE GREATEST THREAT OF SEVERE WEATHER
DURING THE DAY WILL BE IN THE SOUTHERN CUMBERLAND PLATEAU AND
SOUTHERN TENNESSEE VALLEY.
A SECOND ROUND OF STORMS WILL AFFECT THE AREA THIS EVENING AS A
COLD FRONT PASSES THROUGH. THE MAIN THREAT WITH THE STORMS IN THE
EVENING APPEARS TO BE DAMAGING STRAIGHT-LINE WINDS...WITH THE
POTENTIAL FOR AN ISOLATED TORNADO IN THE SOUTHERN CUMBERLAND
PLATEAU AND SOUTHERN TENNESSEE VALLEY.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
DGS
High Wind, Southeast Greene
- When
- March 1, 7:00 AM EST to 10:00 AM EST
- Where
- Southeast Greene forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 36.175, -82.846 (the zone’s center; the record gives no point)
Several trees were reported down on Horse Creek Park Road in southern Greene county.
High Wind, Southeast Greene
- When
- March 1, 7:00 AM EST to 10:00 AM EST
- Where
- Southeast Greene forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Newspaper
- Coordinates
- 36.175, -82.846 (the zone’s center; the record gives no point)
One tree was reported down on W.I. Bowman Road in the Greystone community.
High Wind, Southeast Greene
- When
- March 1, 9:00 AM EST to 10:00 AM EST
- Where
- Southeast Greene forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $18,000
- Reported by
- Newspaper
- Coordinates
- 36.175, -82.846 (the zone’s center; the record gives no point)
One tree fell onto a sport utility vehicle on Fish Pond Road.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Alabama, March 1, 20079 deaths · 56 injured · $264 million · EF4 · 7 events
- Tornadoes and Damaging Winds in Georgia, March 1 to 2, 20076 deaths · 5 injured · $6.9 million · EF2 · 18 events
- Tornadoes and Flood in Georgia, March 1 to 2, 20073 deaths · 28 injured · $143 million · EF3 · 39 events
- Tornadoes and Hail in Alabama, March 1, 20071 death · 2 injured · $2.0 million · EF4 · 5 events
- Tornadoes in Missouri, March 1, 20071 death · $760,000 · EF3 · 2 events
- Tornadoes and Flash Flood in Alabama, March 1, 20076 injured · $1.4 million · EF2 · 53 events
- Winter Storm and Winter Weather in Iowa, March 1 to 2, 20071 death · 19 events
- Blizzard and Lightning Strike in Iowa, March 1 to 2, 20071 injured · $3.2 million · 33 events
- Winter Storm and Winter Weather in Michigan, March 1 to 2, 2007$1.5 million · 12 events
- Tornado and Hail in Mississippi, March 1, 2007$331,000 · EF1 · 14 events
- Tornado and Damaging Winds in Georgia, March 1 to 2, 2007EF2 · 7 events
- Damaging Wind in Missouri, March 1, 2007$750,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 12632, 12633, 12634.